MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic hysterectomy event description: trocar broke during insertion under vision, a piece broke off but was retrieved.Additional information received from an applied medical distributor representative via email on 30sep24: the break as at the tip.There was no difficulty during insertion, it was rotated alternating clockwise and counterclockwise direction during insertion.The trocar was not used with a robot.Laparoscope was inside of the cannula at the time of the incident.Type of intervention: retrieved the piece that broke off with a laparoscopic grasper patient status: no patient injury or illness was reported.
 
Event or Problem Description
Procedure performed: laparoscopic hysterectomy.Event description: trocar broke during insertion under vision, a piece broke off but was retrieved.Additional information received from an applied medical distributor representative via email on 30sep24: the break as at the tip.There was no difficulty during insertion, it was rotated alternating clockwise and counterclockwise direction during insertion.The trocar was not used with a robot.Laparoscope was inside of the cannula at the time of the incident.Type of intervention: retrieved the piece that broke off with a laparoscopic grasper.Patient status: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The clear fragment was identified to be part of the cannula tip.Based on the condition of the returned unit, it is likely that the cannula tip fractured was due to instrumentation coming into contact with the tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fracture.Applied medical has performed a historical trend analysis and review of production records was performed and no relevant documentation was identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20338178
Report Number2027111-2024-00850
Device Sequence Number20846816
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101477566
Device Lot Number1525305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC CAMERA
Patient SexUnknown